Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 24, NWS Brownsville, TX

March 20, 2012

NWS Brownsville, TX issued this small craft advisory at Mar 20, 2012, 7:56 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 7:56 PM CDT (00:56 UTC)
Expired
Mar 21, 2012, 9:04 AM CDT
In force
13 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WHUS74 KBRO 210056
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
756 PM CDT TUE MAR 20 2012

...ROUGH GULF CONDITIONS CONTINUING ALONG THE LOWER TEXAS
COASTLINE...

.STRONG NORTH WINDS BLOWING IN BEHIND A COLD FRONT THAT MOVED
THROUGH THE REGION EARLIER TODAY WILL MAINTAIN ELEVATED GULF SEAS
THROUGHOUT THE NIGHT. THESE ELEVATED WINDS AND SEAS WILL START TO
SLACKEN EARLY WEDNESDAY MORNING ALLOWING MORE BENIGN CONDITIONS TO
PREVAIL LATER IN THE DAY ON WEDNESDAY INTO WEDNESDAY NIGHT. 

GMZ150-155-170-175-210900-
/O.NEW.KBRO.SC.Y.0024.120321T0056Z-120321T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
756 PM CDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

* WINDS AND WAVES: NORTH WINDS FROM 20 TO 25 KNOTS WILL PERSIST
  ACROSS THE LOWER TEXAS GULF WATERS THROUGHOUT THE OVERNIGHT
  HOURS. THESE STRONG NORTH WINDS WILL MAINTAIN GULF SWELLS IN THE
  7 TO 9 FOOT RANGE THROUGH SUNRISE WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
802 
WHUS74 KBRO 210714
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
214 AM CDT WED MAR 21 2012

...WINDS AND SEAS REMAIN ELEVATED ON THE GULF THIS MORNING...

.MARINE CONDITIONS WILL IMPROVE THIS MORNING IN THE WAKE OF A
COLD FRONT WHICH MOVED OFFSHORE YESTERDAY. NORTH WINDS WILL
DECREASE AND VEER TODAY AND TONIGHT AS HIGH PRESSURE REGAINS
CONTROL IN THE NORTH AND WEST GULF. WAVE HEIGHTS WILL BE HIGH
EARLY THIS MORNING BUT SHOULD DECREASE BELOW SEVEN FEET LATER IN
THE DAY.

GMZ150-155-170-175-211500-
/O.EXT.KBRO.SC.Y.0024.000000T0000Z-120321T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
214 AM CDT WED MAR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS AND WAVES: NORTH WINDS 20 TO 25 KNOTS EARLY THIS MORNING
  DECREASING TO LIGHT NORTH IN THE AFTERNOON. WAVES 6 TO 8 FEET
  THIS MORNING...DECREASING BELOW 7 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
641 
WHUS74 KBRO 211404
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
904 AM CDT WED MAR 21 2012

...SEAS CONTINUE TO DIMINISH OFFSHORE THE LOWER TEXAS COAST THIS
MORNING...

.SEAS CONTINUE TO DIMINISH OFFSHORE THE LOWER TEXAS COAST THIS
MORNING AND WINDS CONTINUE TO GRADUALLY DIMINISH ACROSS THE
WESTERN GULF OF MEXICO.

GMZ150-155-170-175-211515-
/O.CAN.KBRO.SC.Y.0024.000000T0000Z-120321T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
904 AM CDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTHEAST WINDS AROUND 15 KNOTS WITH SEAS OF 4 TO 6 FEET WILL
CONTINUE OFFSHORE THE LOWER TEXAS COAST THIS MORNING.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 1:56 PM CDT, 6 hours earlier.

Area forecast discussion, Mar 20, 1:56 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
156 PM CDT TUE MAR 20 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...500MB LOW ACROSS
NORTHWEST TEXAS THIS AFTERNOON WILL MOVE SLOWLY EASTWARD TONIGHT
AND NORTHEAST WEDNESDAY INTO WED NIGHT. SOUTHWEST FLOW ALOFT
TONIGHT WILL VEER TO THE WEST WEDNESDAY AS SUBSIDENCE INCREASES
ACROSS THE RIO GRANDE VALLEY IN THE WAKE OF THE WEAK COLD FRONT
MOVING OFFSHORE THE LOWER TX COAST THIS AFTERNOON. MODELS ARE IN
GOOD AGREEMENT WITH NOT MUCH IN THE WAY OF RAIN DEVELOPING ACROSS
THE CWA TONIGHT SO WILL GO AHEAD AND REMOVE RAIN CHANCES FOR THE
FORECAST. SKIES WILL CONTINUE TO CLEAR THIS EVENING BEFORE SOME
MID TO UPPER LEVEL MOISTURE BRINGS SOME CLOUDS ACROSS THE AREA
TONIGHT. OTHERWISE...CLEAR SKIES WITH DRIER AIR FILTERING INTO THE
VALLE WILL PROVIDE RADIATIONAL COOLING TONIGHT AS WELL AS WED
NIGHT. TEMPERATURES WILL QUICKLY REBOUND WED AFTERNOON AS LIGHT
NORTHWEST WINDS AND CLEAR SKIES ALLOW IDEAL DIURNAL HEATING.

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...AND JUST AS SOON AS
THE TROUGH ARRIVED...WE TRANSITION BACK TO A TRANQUIL PERIOD. BY
WEDNESDAY NIGHT THE LARGE UPPER LOW WILL BE MOVING OFF TO THE
NORTHEAST...WITH STRONG RIDGING BUILDING IN ITS WAKE BY THURSDAY
AFTERNOON. MUCH DRIER AIR ALOFT WILL ONLY STRENGTHEN THE CAPPING
INVERSION FURTHER FOR MOST OF SOUTH TEXAS. WITH RIDGING DOMINATING
THE CENTRAL US...LITTLE IF ANY DEVELOPMENT OF SFC LOW PRESSURE IN
THE CENTRAL PLAINS IS EXPECTED...WHICH SHOULD KEEP GENERALLY
SOUTHEAST WINDS FROM BECOMING BREEZY THROUGH THE WEEKEND. WITH THE
GFS MOS CONSISTENTLY RUNNING TOO LOW FOR TEMPERATURES...HAVE GONE
A COUPLE DEGREES ABOVE EACH DAY...WITH HIGHS RETURNING TO THE MID
80S ALONG THE COAST TO AROUND 90 FOR THE WESTERN COUNTIES.

&&

.MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...SEAS WERE NEAR 9 FEET
WITH NORTHEAST WINDS NEAR 18 KNOTS AT BUOY020 EARLY THIS
AFTERNOON. MODERATE TO STRONG NORTH WINDS WILL PREVAIL ACROSS THE
WESTERN GULF OF MEXICO TONIGHT IN THE WAKE OF THE COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WELL OFFSHORE THE
LOWER TEXAS COAST AS WELL. WILL GO AHEAD AND EXTEND THE SCA FOR
THE OFFSHORE WATERS THROUGH EARLY WEDNESDAY. WINDS AND THEN SEAS
ARE EXPECTED TO DIMINISH WEDNESDAY AS THE PRESSURE GRADIENT
RELAXES AS WEAK HIGH PRESSURE BUILDS INTO THE COASTAL WATERS. THE
SURFACE RIDGE WILL WEAKEN AND MOVE EASTWARD WED NIGHT ALLOWING
WINDS TO VEER TO THE EAST.

WEDNESDAY NIGHT THROUGH SATURDAY...BY WEDNESDAY NIGHT...SOUTHEAST
FLOW WILL HAVE RETURNED TO THE COASTAL WATERS AS WEAK SFC RIDGING
EXTENDS ACROSS THE NORTHERN GULF. WITH NO SIGNIFICANT WEATHER
SYSTEMS MOVING THROUGH NORTH TEXAS OR THE CENTRAL PLAINS FOR THE
LATTER HALF OF THE WEEK...WINDS WILL GENERALLY REMAIN 10 TO 15
KNOTS. THIS WILL ALLOW SEAS TO RELAX THROUGH THE REST OF THE
WEEK...AND SHOULD BE RUNNING 3 FEET OR LESS BY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  58  74  61  80 /   0   0   0   0
BROWNSVILLE          57  78  59  82 /   0   0   0   0
HARLINGEN            56  82  57  84 /   0   0   0   0
MCALLEN              56  86  60  87 /   0   0   0   0
RIO GRANDE CITY      55  86  59  88 /   0   0   0   0
SOUTH PADRE ISLAND   61  69  66  77 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/64
Hazardous weather outlook, Mar 20, 9:35 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
935 AM CDT TUE MAR 20 2012

TXZ248>257-211100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
935 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

COASTAL IMPACT...
THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL IMPACT...
A HIGH RISK OF RIP CURRENTS WILL REMAIN THROUGH WEDNESDAY AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-211100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
935 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

MARINE IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BUTTS/CASTILLO

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.